I took the Plan B One Step pill October 11th and then again the 24th after two sexual encounters. Each time I took the pill within 24 hours. It's twelve days later and Im startinf to spot! it's light and happens around 2-3 pm every day and tapers off around 5 or 6pm for the last three days. I'm expecting my period next week according to my ovulation/period tracker. Is this a side effect of taking so much or should I worry for another reason?
Definitely side effects of the Plan B. One dose is a huge amount of hormone for your body to cope with, & many women get lots of hormonal side effects after it, but 2 doses so close together... it's difficult to say how long your side effects will go on for, & how severe they'll be.
Some people who take 1 dose find their next period is a couple of week late, & that before that, they have some spotting &/or bleeding. Those who take 2 so close together, can find that they bleed erratically & sometimes very heavily for the next couple of weeks. & then might not get a proper period for a couple of months, just spotting. Plan B is not meant as more than total emergency contraception, & therefore you can expect to have your cycle messed up for a while. Any hormonal symptoms that normally accompany Plan B, could be prolonged & exaggerated. Things like mood swings, nausea, tiredness, sore/leaking breasts, extra discharge/mucus, spots, cramping... those sorts of things.
Everyone's body reacts differently, so it's impossible to know when your next period will come, now. You can do a pregnancy test from the time you would have normally had your period, to put your mind at rest about that.
I'm afraid that you're going to have to sit it out & wait for the symptoms to pass. Obviously, if the bleeding gets very heavy & prolonged then you should seek medical advice, but I can tell you personally that I once took two doses close together a few years ago, & I thought my body was trying to evacuate my organs! So much blood loss & lots of clear mucus, too! The cramping was ridiculous, as was the depression! I think that happened about a few days to a week after taking the final Plan B dose, & then my periods didn't sort themselves out for a couple of months.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Nov 2014 • 1 answer
Posted 25 Jul 2015 • 1 answer
Plan B One-Step - I had unprotected sex on January 3rd around 3 am and he pulled out.. however I was
Posted 25 Jan 2016 • 1 answer
Posted 29 May 2016 • 1 answer
Posted 9 Jul 2016 • 1 answer